Alabama, 2019Damaging Winds in Alabama, June 21, 2019
June 21, 2019 · NWS HUN · 29 events in 7 counties and zones
Thunderstorms produced wind damage across southern middle Tennessee during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced wind damage across southern middle Tennessee during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 21, 7:09 PM CST, 55 minutes earlier.
Area forecast discussion, Jun 21, 7:09 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
809 PM CDT Fri Jun 21 2019
.NEAR TERM...(Tonight)
Issued at 809 PM CDT Fri Jun 21 2019
00Z RAOB at OHX indicates a sharply curved low level hodograph and an
extremely buoyant airmass with SBCAPE around 4000 j/kg. Effective
bulk shear values of 30-40kt along with continued southerly inflow
will maintain these storms into our southern TN and north AL
counties. At this point, 35-45kt gusts appear likely, with pockets of
higher winds possible. With steep mid level lapse rates and very high
DCAPE values of 1300-1600 j/kg in north AL, expecting continued
threat of damaging winds, perhaps widespread in nature as this line
moves southeast. Looks to enter our southern TN and far northwest AL
counties from 02-03Z, and 04-06Z across the rest of north AL.
.SHORT TERM...(Saturday through Sunday)
Issued at 244 PM CDT Fri Jun 21 2019
The above noted frontal boundary should be displaced even further to
the north and east of this region. This will keep the Tennessee
Valley firmly in a very warm to hot, and moist environment. Moderate
to strong capping over the region will keep a damper on the formation
of showers and storms. High CAPE values and precipitable water values
in the 1.5 to 1.8 inch range could be favorable for gusty winds and
locally heavy downpours in the stronger storms/heavier showers.
Very warm to hot conditions will continue over the weekend. High
temperatures should range into the lower 90s, with heat index values
up to 102 and 103 degrees especially during Saturday. Dewpoints in
the mid 70s and below will help temper the heat from rising into the
advisory range (105-109 degrees).
.LONG TERM...(Sunday night through Thursday)
Issued at 244 PM CDT Fri Jun 21 2019
Next week, the amplified ridge across the region will shift eastward
as the main upper low lifts NE into Canada and a weaker low slides
across the Plains. This low and associated sfc low will lift up into
the Great Lakes region through the day on Monday and drag a cold
front into the region. The cold front will slide into the TN Valley
during the afternoon to evening hours. If the front is able to get
here moreso during the afternoon hours, wouldn't rule out some storms
becoming strong to possibly severe. Forecast soundings suggest a
good amount of CAPE during the afternoon hours, good low level lapse
rates, but weak shear. Daytime highs will be seasonable in the upper
80s with heat index values in the low to mid 90s. Showers and
thunderstorms will linger into Tuesday as the front slowly slides
southeastward. As the upper low lifts out of the Great Lakes, flow
will become zonal and conditions behind the front will be a tad bit
cooler and drier with daytime highs in the mid/upper 80s and
overnight lows once again around 70 degrees.
Heading into Wednesday, a ridge across the Desert SW will strengthen,
expand across the Plains and into our region. Look for dry and
seasonable conditions with highs around 90 degrees and lows in the
upper 60s. Weak disturbances passing through on Thursday will return
shower/storm chances to the forecast.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 555 PM CDT Fri Jun 21 2019
VFR conditions will last into mid evening hours. However, an
advancing line of strong to severe thunderstorms will arrive quickly
in southern TN and north AL between 03-06Z. The gust front may
produce strong winds/gusts. However, will only carry VCTS as there
remains some uncertainty at KMSL and KHSV arrival times and coverage.
Will amend as necessary. Late tonight behind the showers and
thunderstorms, VFR conditions are expected with scattered clouds at
or above 050agl.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...17
SHORT TERM...RSB
LONG TERM...JMS
AVIATION...17
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 21, 3:53 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
453 PM CDT Fri Jun 21 2019
ALZ001>010-016-TNZ076-096-097-221100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
453 PM CDT Fri Jun 21 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Thunderstorms are possible late this evening into the overnight
hours. There is a chance that strong to damaging winds will be
possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Isolated to scattered thunderstorms are possible on Saturday and
Sunday. Any thunderstorm that develops will be capable of producing
gusty winds and small hail.
A weak frontal boundary will move into the region on Monday,
bringing another round of showers and thunderstorms across the area.
Additional scattered thunderstorm activity is expected into the
middle of next week, as the front stalls near the area and weakens.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
possible late this evening and overnight.
Thunderstorm Wind, Lauderdale
- When
- June 21, 8:04 PM CST
- Where
- Lauderdale County, 1.13 mi E of Cloverdale
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -87.750
A tree was knocked down at the 1300 block of CR 11.
Thunderstorm Wind, Lauderdale
- When
- June 21, 8:06 PM CST
- Where
- Lauderdale County, 0.89 mi SE of Waterloo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.910, -88.060
Multiple trees were knocked down in Waterloo.
Thunderstorm Wind, Lauderdale
- When
- June 21, 8:06 PM CST
- Where
- Lauderdale County, Florence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -87.670
Multiple trees were knocked down in Florence.
Thunderstorm Wind, Colbert
- When
- June 21, 8:19 PM CST
- Where
- Colbert County, 1.38 mi S of Sheffield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.750, -87.700
Power lines were knocked down in Sheffield and Muscle Shoals.
Thunderstorm Wind, Lauderdale
- When
- June 21, 8:20 PM CST
- Where
- Lauderdale County, 0.69 mi N of Mc Gee Town
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.730
A tree was knocked down near the intersection of CR 41 and Rash Road.
Thunderstorm Wind, Lauderdale
- When
- June 21, 8:20 PM CST
- Where
- Lauderdale County, 1.49 mi SSW of Blackburn
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.910, -87.640
A tree was knocked down onto the intersection of CR 24 and CR 28.
Thunderstorm Wind, Colbert
- When
- June 21, 8:32 PM CST
- Where
- Colbert County, 1.14 mi W of Bingham
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -87.520
Power lines were knocked down on Lowery Road south of Leighton.
Thunderstorm Wind, Madison
- When
- June 21, 8:38 PM CST
- Where
- Madison County, 0.57 mi W of Hazel Green
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.930, -86.590
A tree was knocked down onto power lines near the intersection of Britt Adam Lnae and West Limestone Road. West Limestone Road was impassible. Time estimated by radar.
Thunderstorm Wind, Limestone
- When
- June 21, 8:40 PM CST
- Where
- Limestone County, 1.38 mi S of Ardmore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.980, -86.850
Several trees and power lines were knocked down in Ardmore and in the Seven Mile Post area.
Thunderstorm Wind, Limestone
- When
- June 21, 8:49 PM CST
- Where
- Limestone County, 0.57 mi E of Athens
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 34.800, -86.970
Power lines were knocked down in Athens.
Thunderstorm Wind, Madison
- When
- June 21, 8:55 PM CST
- Where
- Madison County, 2.66 mi ENE of Madison
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- NWS Employee
- Coordinates
- 34.720, -86.730
A tree was knocked down onto the road at the intersection of Eastview Drive and Mabry Drive.
Thunderstorm Wind, Morgan
- When
- June 21, 9:00 PM CST
- Where
- Morgan County, Moulton Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -87.020
Several trees were knocked down in Decatur near the Moulton Heights neighborhood.
Thunderstorm Wind, Dekalb
- When
- June 21, 9:04 PM CST
- Where
- Dekalb County, 1.14 mi E of Geraldine
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -85.980
A tree and power lines were knocked down on CR 583.
Thunderstorm Wind, Jackson
- When
- June 21, 9:10 PM CST
- Where
- Jackson County, 3.47 mi ENE of Long Is
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.980, -85.620
Minor damage to a home was reported on CR 159 in Bryant. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- June 21, 9:20 PM CST
- Where
- Madison County, 2.15 mi SSW of Huntsville Mills Arp
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.720, -86.560
A tree was knocked down onto a power line on Governors Drive. Large tree limbs down in the area.
Thunderstorm Wind, Madison
- When
- June 21, 9:22 PM CST
- Where
- Madison County, 1.49 mi NNE of Bugge Chapel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.570, -86.440
A tree was knocked down on a home near the intersection of Ed Spears Road and Sedgewick Drive.
Thunderstorm Wind, Jackson
- When
- June 21, 9:24 PM CST
- Where
- Jackson County, 2.68 mi NE of Pleasant Hill
- Measured
- 43 kt (49 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -86.100
A tree was knocked down onto CR 114. A vehicle ran into the tree a bit later and the occupant was injured.
Thunderstorm Wind, Jackson
- When
- June 21, 9:25 PM CST
- Where
- Jackson County, Pisgah
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.680, -85.850
A tree was knocked down onto CR 88.
Thunderstorm Wind, Jackson
- When
- June 21, 9:25 PM CST
- Where
- Jackson County, 1.33 mi WNW of Roslie
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -85.800
A tree was knocked down onto CR 126.
Thunderstorm Wind, Dekalb
- When
- June 21, 9:28 PM CST
- Where
- Dekalb County, 6.24 mi N of Sulphur Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -85.590
A tree was knocked down onto the road at the intersection of AL 75 and CR 832.
Thunderstorm Wind, Jackson
- When
- June 21, 9:28 PM CST
- Where
- Jackson County, 0.57 mi W of Pleasant Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -86.140
A tree was knocked down onto CR 77 near Swearingen.
Thunderstorm Wind, Dekalb
- When
- June 21, 9:30 PM CST
- Where
- Dekalb County, 2.03 mi SSW of Skaggs Corner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.673, -85.713
Power lines and trees were knocked down in Ider and Henager. A power outage was reported along CR 140 in Ider.
Thunderstorm Wind, Jackson
- When
- June 21, 9:30 PM CST
- Where
- Jackson County, 0.57 mi E of Fairview
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -85.790
A tree and power line was knocked down onto the road at 12342 Highway 40.
Thunderstorm Wind, Dekalb
- When
- June 21, 9:38 PM CST
- Where
- Dekalb County, 2.36 mi NNW of Hammondville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 34.610, -85.650
A tree and power lines were knocked down onto Highway 40.
Thunderstorm Wind, Jackson
- When
- June 21, 9:45 PM CST
- Where
- Jackson County, 2.36 mi NNE of Pleasant Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -86.110
A tree was knocked down onto CR 114. Time estimated by radar.
Thunderstorm Wind, Dekalb
- When
- June 21, 9:50 PM CST
- Where
- Dekalb County, 0.9 mi NE of Chavies
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 34.480, -85.820
A tree was knocked down into power lines.
Thunderstorm Wind, Dekalb
- When
- June 21, 9:50 PM CST
- Where
- Dekalb County, 3.25 mi SSE of Sylvania
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- State Official
- Coordinates
- 34.530, -85.800
Power lines were knocked down at 758 Oak Grove Road.
Thunderstorm Wind, Dekalb
- When
- June 21, 10:08 PM CST
- Where
- Dekalb County, 1.33 mi WSW of Kilpatrick
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -86.090
A tree was knocked down onto CR 479.
Thunderstorm Wind, Dekalb
- When
- June 21, 10:16 PM CST
- Where
- Dekalb County, 0.69 mi S of Collinsville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 34.260, -85.870
A tree was knocked down into power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Colorado, June 21, 20192 deaths · 2 events
- Tornadoes and Hail in Kentucky, June 21, 20191 death · $585,000 · EF1 · 31 events
- Flash Flooding and Hail in Missouri, June 21 to 24, 20191 death · $1.4 million · 1 in hail · 33 events
- Hail and Damaging Winds in Missouri, June 21, 20191 death · 2 injured · $309,000 · 65 kt wind · 11 events
- Flash Flooding and Damaging Winds in Illinois, June 21, 20191 death · 2 injured · $202,000 · 65 kt wind · 12 events
- Tornadoes and Hail in Tennessee, June 21, 20192 injured · $918,000 · EF1 · 84 events
- Dust Devil in New Mexico, June 21, 201920 injured · $10,000 · 1 event
- Tornadoes and Flash Flood in Kentucky, June 21, 2019$1.4 million · EF1 · 31 events
- Hail and Damaging Winds in Georgia, June 21 to 22, 2019$635,000 · 1.5 in hail · 54 events
- Damaging Winds in Tennessee, June 21, 2019$215,000 · 65 kt wind · 13 events
- Damaging Winds in Kentucky, June 21, 2019$114,000 · 55 kt wind · 7 events
- Damaging Winds in Tennessee, June 21 to 22, 201955 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839789, 839790, 839791, 839792, 839793, 839794, 839796, 839798, 839799, 839800, 839801, 839802, 839804, 839805, 839806, 839807, 839809, 839810, 839812, 839813, 839815, 839820, 839821, 839823, 839824, 839825, 839826, 839827, 839828.